Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 14, 2021, 6:48 AM EDT for Hampden County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 6:48 AM EDT (10:48 UTC)
- Expired
- Jun 14, 2021, 7:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
County Hampden County, MA
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WWUS81 KBOX 141048
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
648 AM EDT Mon Jun 14 2021
CTZ002-003-MAZ008>011-141130-
Hartford CT-Tolland CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
648 AM EDT Mon Jun 14 2021
...LINE OF STRONG THUNDERSTORMS IN BERKSHIRE AND LITCHFIELD COUNTIES
TO MOVE INTO THE HARTFORD AND SPRINGFIELD METROS...
At 647 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Great Barrington to near Trumbull.
Movement was east at 40 mph.
Pea size hail and winds in excess of 30 mph will accompany these
storms. Frequent lightning and torrential rainfall capable of
ponding of water on roads can be expected.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle as these storms approach.
Wait at least 30 minutes until after the storm has passed to resume
outdoor activities.
&&
LAT...LON 4230 7300 4235 7238 4159 7238 4158 7246
4165 7253 4163 7271 4158 7276 4157 7285
4155 7285 4156 7295 4163 7293 4164 7299
4180 7302 4181 7295 4188 7295 4197 7289
4197 7303 4204 7301 4204 7306 4210 7307
TIME...MOT...LOC 1047Z 269DEG 35KT 4221 7328 4131 7327
$$
LocontoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:01 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 14, 3:01 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 301 AM EDT Mon Jun 14 2021 .SYNOPSIS... An approaching cold front will bring scattered showers and a few thunderstorms at times today into Tuesday. High pressure with dry weather and seasonably warm temperatures return Wednesday into Friday. Warmer and more humid ahead of a cold front on Saturday, with showers and thunderstorms. Seasonably mild and dry weather return for Father's Day. && .NEAR TERM /THROUGH TODAY/... Not much change to the overall synoptic pattern from earlier forecasts. Still expecting a cold front to approach our region later today. Early morning convection should remain mainly to our west. Lapse rates over New England are expected to remain rather poor, especially within the lower levels. Mid level lapse rates should be more supportive of convection, but not to the point where severe weather is a significant concern. Increasing clouds through this morning will also limit the convective potential by keeping temperatures lower. Max CAPE values expected to be 500 J/kg or less. Not thinking today will a complete washout. We will have to contend with a series or mid level shortwaves, so thinking along the lines of periods of showers, with at least a small break in between rounds. Greatest chances for measurable rainfall will be across the western half of southern New England. Locally heavy rainfall is possible, but not very likely. && .SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/... Number two and three of a series of mid level shortwaves will move past our region tonight into Tuesday, along with the a longwave trough, too. A weak surface low pressure should zip by to our south. All in all, a continued risk for showers at just about anytime tonight and Tuesday. Not very likely to have thunderstorms tonight, but it is not impossible. Thinking the prospects for more thunderstorms is more on Tuesday for most of our region. Again not looking at widespread severe weather, but there could be a few strong to severe storms. Still mostly cloudy, but the persistent southerly flow ahead of a cold front should be enough to keep temperatures near to slightly above normal for mid June. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Highlights... * Pleasant, mostly sunny and dry weather mid to late week. Low- mid 80s highs return by Friday. * Strong disturbance aloft and cold front supports showers/t-storms Saturday. A few strong to severe storms not out of the question but will depend on front's timing and pre- frontal daytime heating. * Mostly sunny and dry for Father's Day. Details: Tuesday Night through Friday: Rain from the daytime Tuesday period come to an end early Tues night. The vast majority of the mid to latter part of the workweek features really pleasant weather, under cyclonic flow aloft (associated with an anomalously strong upper trough over eastern CONUS) and a surface ridge of high pressure. Cool pocket of air aloft and below-normal 850 mb temps with strong insolation support deep mixing; fairly small thing but opted to lower dewpoints toward the 10th percentile NBM values each afternoon given the envisioned strong mixing. Expect mostly sunny skies with clear nights and fairly strong diurnal ranges in temps. By Friday, mid-level trough axis shifts offshore as geopotential heights transition to shortwave ridging. Warming trend to temperatures then set to commence as well with 925 mb temps upper teens to around 20C/850 mb temps around the mid teens C. Dewpoints still look comfortable (mid to upper 50s) but will see highs in the interior push into the low-mid 80s. Father's Day Weekend: Our weather pattern then turns more active moving into the Saturday timeframe, as a potent shortwave disturbance aloft and associated cold front translate eastward through New England. Still some differences in timing across the global models which could greatly shape potential impacts. But at least on the big- picture synoptic level, potential exists for showers and t-storms, and possible a few could be strong pending a daytime/afternoon FROPA and some pre- frontal daytime heating. Fairly strong westerly mid-level winds boost both 0-6 km and effective-layer shear values into the 45-50 kt range and while mid-level lapse rates are weak/moist-adiabatic, a very early look at most-unstable CAPE show values ranging around 1500-2000 J/kg per the GFS. Fairly good dynamics with diffluent mid- level flow aloft, too. PoPs were capped at the high-Chance level given uncertainties in timing but these may end up being raised once those FROPA timing uncertainties become better resolved. Dewpoints rise pre-frontal into the lower to mid 60s, meaning that humidity levels start to become more uncomfortable. Highs low to mid 80s, with PoPs diminishing to dry into the Saturday evening/overnight period. At the moment, Father's Day looks favorable for outdoor activities, with high pressure building in from the west leading to dry weather and lower humidity levels. Seasonable, if slightly above average temps for Sunday. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Today...Moderate Confidence. VFR lowering to MVFR this morning from W to E across the western half of southern New England. Areas IFR expected across the higher terrain late this morning into this afternoon. Across the eastern half of southern New England, VFR most of today. Still some questions about how quickly MVFR in showers and low clouds develop this afternoon. Thinking it is possible for the easternmost terminals to remain VFR through most of the evening push. Scattered SHRA are expected at times, along with the potential for a few TSRA along with brief localized heavy rainfall. Tonight...Moderate Confidence. Low end MVFR to IFR conditions dominate with numerous SHRA. A few TSRA possible with brief localized heavy rainfall. Tuesday...Moderate Confidence. Mix of MVFR and VFR for most of our region. IFR possible towards the south coast, Cape and islands. SHRA likely, with a continued low risk for TSRA. Conditions improving late from SW to NE, except perhaps across the Cape and Nantucket. KBOS TAF...High Confidence in TAF. KBDL TAF...High confidence in TAF. Outlook /Tuesday Night through Friday/... VFR. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/...High Confidence. Southerly winds of 10 to 15 kt with gusts up to around 20 kt at times will persist through tonight ahead of an approaching cold front. Seas may be a bit choppy at times, but conditions should remain below Small Craft Advisory thresholds. Scattered showers and perhaps a few thunderstorms are possible today. Showers more likely tonight into Tuesday with reduced visibility. A continued low risk for thunderstorms tonight into Tuesday. Areas of fog. Outlook /Tuesday Night through Friday/... Tuesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Local visibility 1 nm or less. Wednesday through Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Thursday through Friday: Winds less than 25 kt. Seas locally approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Belk/Loconto NEAR TERM...Belk SHORT TERM...Belk LONG TERM...Loconto AVIATION...Belk/Loconto MARINE...Belk/Loconto
Hazardous weather outlook, Jun 14, 4:33 AM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 433 AM EDT Mon Jun 14 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-150845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 433 AM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-150845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 433 AM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 14, 5:57 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
557 AM EDT Mon Jun 14 2021
MAZ002-003-008-141045-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
557 AM EDT Mon Jun 14 2021
...STRONG THUNDERSTORMS MOVING INTO NORTHERN FRANKLIN COUNTY...
At 555 AM EDT, Doppler radar was tracking a a cluster of strong
thunderstorms from New Ashford to North Adams, moving east at 30 mph.
Winds in excess of 30 mph will accompany this storm. Cloud to ground
lightning and heavy downpours can also be expected.
Locations impacted include...
Greenfield, Deerfield, Monroe, Montague, Bernardston, Buckland,
Conway, Shelburne, Ashfield, Colrain, Gill, Charlemont, Leyden,
Heath, Plainfield, Rowe and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4273 7255 4253 7250 4251 7298 4256 7298
4263 7295 4267 7296 4266 7298 4267 7300
4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 0955Z 261DEG 26KT 4261 7311
LocontoSpecial weather statement, Jun 14, 6:15 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
615 AM EDT Mon Jun 14 2021
MAZ002-003-008>011-141115-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
615 AM EDT Mon Jun 14 2021
...A CLUSTER OF STRONG THUNDERSTORMS IN BERKSHIRE COUNTY MOVING INTO
THE BERKSHIRES AND THE INTERSTATE 91 CORRIDOR...
At 612 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from Becket to Lenox, moving east at 25 mph.
Pea size hail and winds up to 40 mph will accompany these storms.
Cloud to ground lightning and torrential downpours capable of
ponding of water on roads can be expected.
Locations impacted include...
Chicopee, Westfield, Holyoke, Amherst, Northampton, Deerfield, South
Hadley, Easthampton, Montague, Granby, Southampton, Hadley,
Sunderland, Hatfield, Williamsburg, Huntington, Conway, Leverett,
Russell and Ashfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Lightning can strike far away from the storm. Go inside a building
or vehicle. Wait at least 30 minutes until after the storm has
passed to resume outdoor activities.
&&
LAT...LON 4239 7305 4238 7301 4251 7298 4253 7249
4216 7255 4219 7302 4231 7300 4231 7303
4233 7306 4238 7307
TIME...MOT...LOC 1012Z 270DEG 21KT 4230 7315
LocontoSpecial weather statement, Jun 14, 6:48 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
648 AM EDT Mon Jun 14 2021
CTZ002-003-MAZ008>011-141130-
Hartford CT-Tolland CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
648 AM EDT Mon Jun 14 2021
...LINE OF STRONG THUNDERSTORMS IN BERKSHIRE AND LITCHFIELD COUNTIES
TO MOVE INTO THE HARTFORD AND SPRINGFIELD METROS...
At 647 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Great Barrington to near Trumbull.
Movement was east at 40 mph.
Pea size hail and winds in excess of 30 mph will accompany these
storms. Frequent lightning and torrential rainfall capable of
ponding of water on roads can be expected.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle as these storms approach.
Wait at least 30 minutes until after the storm has passed to resume
outdoor activities.
&&
LAT...LON 4230 7300 4235 7238 4159 7238 4158 7246
4165 7253 4163 7271 4158 7276 4157 7285
4155 7285 4156 7295 4163 7293 4164 7299
4180 7302 4181 7295 4188 7295 4197 7289
4197 7303 4204 7301 4204 7306 4210 7307
TIME...MOT...LOC 1047Z 269DEG 35KT 4221 7328 4131 7327
LocontoThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:57 AM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Jun 14, 6:15 AM EDT | Special Weather Statement | BOX | Hampshire | 60 min |
| Jun 14, 7:29 AM EDT | Special Weather Statement | BOX | Hampden, Worcester | 46 min |
| Jun 14, 8:13 AM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Jun 14, 1:17 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Providence | 58 min |
Nearby
Special Weather Statements in Massachusetts, 2021Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.